Jump to content

Extreme Weakness/Fatigue, Especially After Eating?


Recommended Posts

Just wondering if anyone else is experiencing this.  I'm a little over 4 months off Ativan and I just feel so weak and fatigued most of the time.  It especially hits me after I eat lunch.  I am doing really well with limiting my carbs and sugars, and eating really healthy, but after lunch I just crash - can barely function.  Has anyone else felt this way?  Thanks.
Link to comment
Share on other sites

Yes, around 1 hour after breakfast.  At 4 months I have noticed an improvement, it was pretty bad in the beginning.
Link to comment
Share on other sites

This hit me hard around 3 months off and lasted a few weeks. It never happened with breakfast or dinner - only lunch.  I'd eat a little and then felt like I wanted to pass out.

 

Some members have offered up the idea that it could be blood sugar related, and since benzos mess with our blood sugar, it made sense to me.

 

Others should be along soon to chime in.

 

 

http://i1132.photobucket.com/albums/m575/maxmoo/Funny%20Pics/Decor%20Smileys/Food%20Smileys/cake.gif

 

 

Link to comment
Share on other sites

It may hit us at different meals because each person's experience is a little bit different.  I also feel like I am going to pass out when it hits.  I agree with the benzo/blood sugar thought.
Link to comment
Share on other sites

[9a...]

I as well agree with the Benzo / Blood Sugar balance.

 

Here is why: There's been times I felt extremely tired, and ate something with a little sugar in it.. and I felt better.

 

Some can't tolerate too much sugar.

I suggest eating some fruits or peanut butter (Brand Name).

 

I can also relate to eating sometimes. In my case, I tend to over eat, and then feel like I'm going to pass out.

 

S#

Link to comment
Share on other sites

Thanks for the replies.  I was thinking about going to an endocrinologist over this, but now I think I'll wait since it appears to be a sugar-related issue during withdrawal.  And I know I didn't have this before the Ativan.  I know I have mild sugar issues to begin with, but like others have mentioned, it feels like we're going to literally pass out from fatigue.  It seems that smaller, more frequent meals helps me avoid some of the crashes.   Protein with every meal also seems to help.   Also, if I have a little bit of natural sugar (like fruit), like Sigma said, that seems to help too.  Although, if there is a little too much, that seems to negatively affect me.   We seem to be soooooo sensitive to everything during withdrawal.... Can't wait for this to be over!!
Link to comment
Share on other sites

This is why I decided to finally get the heck off klonopin. It ruined my digestive system. It started about 2 1/2 years ago. About a year on klonopin. I stopped being able to digest fats, then protein.. and sugar? forget it.. Sugar caused depression, sleepiness and anger right after I ate it.  I've learned through research that benzos really ruin digestion and without proper digestion your not absorbing your nutrition and it also messes with your ability to properly produce insulin and use glucose for energy.  It all goes out the window weather your steadily on benzo or withdrawing. 

 

The way I am dealing with my sugar imbalance is I cut all sugar completely out.. and it is hard. even the sugar in teriaky sauce had negative effects on me.. especially effecting my sleep. Sugar imbalances are the #1 cause of night time wake up at approx. 2am.. I learned this by trial and error in my diet..I tested it a lot because I had such a hard time not having at least one cookie.. But sleep has become more important than that cookie. So I gave up all sugar except in raspberries, blueberries, strawberries and a half a banana a day.  Aside from that i eat a tremendous amount of protein. I bought just plain whey protein isolate that has 20g of protein and drink two a day..and have a protein snack in between meals.. Since the benzos caused me to be more hyperglycemic more so than ever before I found I was still having blood sugar drops at 2am and waking and not sleeping until 6am. So I bought those "Extend Shakes" that they sell at walgreens for diabetics.. It works great!! I was so elated.. I have one before bed and they last for 9 hours keeping your blood sugar balanced.. I highly recommend those for keeping sugar balanced during the day as well.

 

Good luck..

Link to comment
Share on other sites

×
×
  • Create New...